question-icon

How long can Neurontin be taken?

default
Posted on Wed, 30 Jul 2014
Question: I take neurontin once a day
Is it ok to take for extended time to treat nerve issues
doctor
Answered by Dr. Vidya KR (1 hour later)
Brief Answer:
can be taken depending on underlying cause

Detailed Answer:
Hi, thanks for using Healthcaremagic.

I went through your query and understood your concerns.

Neurontin contains gabapentin, used to treat neuralgia(nerve related pain). It basically reduces nerve pain, can be taken for longer duration depending on response to medication. Once pain comes under control then slowly we need to reduce dose and stop neurontin. Should not stop medication abruptly. There are no know side effects with prolonged use but in few patients with prolonged use has shown mood disturbances and neuralgia. So depending on your response better to adjust dose and slowly discontinue it under your doctors guidance.

Hope i answered your query. Feel free to ask further related query.

regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Vidya KR

General & Family Physician

Practicing since :2011

Answered : 1664 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

122 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
How long can Neurontin be taken?

Brief Answer: can be taken depending on underlying cause Detailed Answer: Hi, thanks for using Healthcaremagic. I went through your query and understood your concerns. Neurontin contains gabapentin, used to treat neuralgia(nerve related pain). It basically reduces nerve pain, can be taken for longer duration depending on response to medication. Once pain comes under control then slowly we need to reduce dose and stop neurontin. Should not stop medication abruptly. There are no know side effects with prolonged use but in few patients with prolonged use has shown mood disturbances and neuralgia. So depending on your response better to adjust dose and slowly discontinue it under your doctors guidance. Hope i answered your query. Feel free to ask further related query. regards